Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 117, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Aug 11, 1998, 5:13 PM CDT for Humphreys County, Tennessee. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 1998, 5:13 PM CDT (22:13 UTC)
- Expired
- Aug 11, 1998, 7:10 PM CDT
- In force
- 117 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Humphreys County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.2 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1589 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 862 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 112214 FFWBNA TNC085-120010- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 513 PM CDT TUE AUG 11 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE * UNTIL 710 PM CDT * AT 505 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS EASTERN HUMPHREYS COUNTY NEAR MCEWEN...THAT WAS NEARLY STATIONARY. DOPPLER RADAR ESTIMATED BEWTEEN 2.0 AND 2.5 INCHES OF RAIN HAS FALLEN ACROSS THE WARNED AREA DURING THE PAST 3 HOURS. AN ADDITIONAL 1.0 TO 1.5 INCHES BETWEEN 5 AND 7 PM CDT IS POSSIBLE AND WILL LIKELYN CAUSE FLASH FLOODING. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! MM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 11, 2:15 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 11, 2:15 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 215 PM CDT TUE AUG 11 1998 BASED ON LATEST MODEL DATA (INCLUDING 15Z RUC) SFC FNT/WND SHIFT LINE SHOULD BE DEEP INTO MIDDLE TN BY 21Z. HOWEVER, LATEST SFC MAPS INDICATE FNT IS NOW LOCATED CLOSER TO THE OHIO RIVER, AND MOVING ONLY SLOWLY SWD. MEANWHILE, TSTMS IN SRN IL AND NR STL ARE LOCATED BEHIND THE WND SHIFT LINE, AND IN CLOSER PROXIMITY TO THE LAGGING MOISTURE GRADIENT. WILL BASE FCST ON THE OBSERVATION THAT MODELS APPEAR TO BE SHIFTING BEST RAIN CHC SWD TOO QUICKLY, AND BLV WK TROF WILL BE INVOF MIDDLE TN DURING MOST (IF NOT ALL) OF THE UPCOMING NIGHT. THUS, WOULD PROBABLY GO A LITTLE HIGHER ON POPS THAN FWC, AND KEEP THEM IN THE 30-40% RANGE TONIGHT. WOULD BEGIN TRENDING POPS CLOSER TO GUIDANCE VALUES WEDNESDAY, ON THE BELIEF THAT CURRENT MODEL FCSTS MAY COME CLOSER IN LINE WITH REALITY BY THEN. THUS, WOULD PROBABLY SHADE POPS SLIGHTLY LOWER IN THE NORTH. CURRENT 30% FOR BNA TOMORROW LOOKS REASONABLE, BUT WOULD PROBABLY GO WITH 40% SOUTH. WOULD PROBABLY TREND MAX TEMPS A LITTLE COOLER THAN FWC AND CLOSER TO FAN NEXT FEW DAYS AS LOW-LVL FLOW BCMS N-NELY. MODEL FCST MIN TEMPS LOOK REASONABLE. FINALLY, A SPECIAL THANKS TO MEM FCSTR FOR THE HELPFUL DISCUSSION. BNA 69/89/69/89 4311 LAWRENCEBURG 70/90/69/90 3411
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 3:48 PM CDT | Severe Thunderstorm Warning | OHX | Hickman | 62 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.